update on meds causing excessive sweating: amatriptoline

Options
robang13
robang13 Member Posts: 333
It seems that the amatriptoline was behind all that sweat! I looked it up and it causes excessive sweating. I also spoke to a cousin who knows about meds and interactions and he said that that and other drugs taken at the same time can cause the side effects. I stopped taking it and I am starting to return to normal. Is anyone else taking amatriptoline and having any weird side- effects? When I first started it it caused my eye to twitch and I had to cut back from 2 pills to 1 and all was well. 2 months ago I went back to 2 pills and that's when the excessive sweating started. Guess my body can't handle 2 pills? Going to talk to my pain management doc about this tomorrow since he prescribed them. I swear, all these meds are worse than the actual things you take them for at times!!

angela

Comments

  • Rague
    Rague Member Posts: 3,653 Member
    Options
    Many years ago I was given
    Many years ago I was given Amitriptyline when it appeared I had Fibromyalgia. I didn't have the issues you are but I only took it a very short time. No matter how low the doseage was it took all feelings away. I was able to function and do what was needed but had absolutely no 'feelings' - no sadness, no joy, just nothing. But then being ADD - my brain chemistry is a bit weird.

    You might ask for a lower doseage pill and try that or try a 1/2 pill at a time. Definately talk to your Dr.

    Good Luck

    Susan
  • LoveBabyJesus
    LoveBabyJesus Member Posts: 1,679 Member
    Options
    Sweet Angela, hi! I don't
    Sweet Angela, hi! I don't have these issues but I hope they get better for you. And I agree with your last statement!

    How is the cellulitis? I'm still dealing with mine. :/ I feel so tired too.

    Hope you can resolve this issue. UGH.

    Hugs
  • cinnamonsmile
    cinnamonsmile Member Posts: 1,187 Member
    Options
    I have been on that for
    I have been on that for about five or six months now and never noticed any weird side effects.I am on 25 mg daily.

    I did have the experience of my body not being able to handle a certain dose of gabapentin. The pain clinic wanted me on 2400 mg a day, but I just couldn't tolerate it. I can tolerate 2100 mg, so that's where the dosage stays.

    I am glad you found out what the culprit was.
  • robang13
    robang13 Member Posts: 333
    Options

    Sweet Angela, hi! I don't
    Sweet Angela, hi! I don't have these issues but I hope they get better for you. And I agree with your last statement!

    How is the cellulitis? I'm still dealing with mine. :/ I feel so tired too.

    Hope you can resolve this issue. UGH.

    Hugs

    I am waiting on a return
    I am waiting on a return again! It is 3 weeks and I'm starting to feel crappy again! This is the cycle; 3 weeks off meds and I start to feel tired and sleepy, then the redness and pain. I can't ask for meds until I have actual pain so I'm waiting. I'm just glad I got rid of the sweating. It was horrid!! So embarrassing!! But, by stopping those meds the pain in my leg is horrid. so you can't win here.

    How are you feeling? Has anyone suggested the cipro to you yet? I know what you're going through and it stinks big time!! Nothing like being exhausted all of the time. I hope something happens soon for you~~ Keep in touch!

    Hugs
  • robang13
    robang13 Member Posts: 333
    Options

    I have been on that for
    I have been on that for about five or six months now and never noticed any weird side effects.I am on 25 mg daily.

    I did have the experience of my body not being able to handle a certain dose of gabapentin. The pain clinic wanted me on 2400 mg a day, but I just couldn't tolerate it. I can tolerate 2100 mg, so that's where the dosage stays.

    I am glad you found out what the culprit was.

    @cinnamonsmile, I couldn't
    @cinnamonsmile, I couldn't do the gabapentin at all. I couldn't breath on it. I thought this med would be the answer. I'm seeing him today so hopefully he will have another choice for me. The pain in my leg is not nice w/o the meds.
  • robang13
    robang13 Member Posts: 333
    Options
    Rague said:

    Many years ago I was given
    Many years ago I was given Amitriptyline when it appeared I had Fibromyalgia. I didn't have the issues you are but I only took it a very short time. No matter how low the doseage was it took all feelings away. I was able to function and do what was needed but had absolutely no 'feelings' - no sadness, no joy, just nothing. But then being ADD - my brain chemistry is a bit weird.

    You might ask for a lower doseage pill and try that or try a 1/2 pill at a time. Definately talk to your Dr.

    Good Luck

    Susan

    wow, susan, that isn't
    wow, susan, that isn't right. I really had no other effects from it except helping my pain.Now w/o it my leg is killing me! I'm hoping he has something else up his sleeve when I talk to him today. Thanks for your concern : )
  • VickiSam
    VickiSam Member Posts: 9,079 Member
    Options
    robang13 said:

    @cinnamonsmile, I couldn't
    @cinnamonsmile, I couldn't do the gabapentin at all. I couldn't breath on it. I thought this med would be the answer. I'm seeing him today so hopefully he will have another choice for me. The pain in my leg is not nice w/o the meds.

    Dear Sisters in PINK ...
    My heart and prayers go out to each and every one of you. Side efforts of HT -- UGH..

    Bumping up .. for others ..


    Vicki Sam
  • Noel
    Noel Member Posts: 3,095 Member
    Options

    Sweet Angela, hi! I don't
    Sweet Angela, hi! I don't have these issues but I hope they get better for you. And I agree with your last statement!

    How is the cellulitis? I'm still dealing with mine. :/ I feel so tired too.

    Hope you can resolve this issue. UGH.

    Hugs

    I've been following both of
    I've been following both of your posts, Angela and LoveBabyJesus's, to hopefully read that you've got some good results. I just wish there was something to resolve this for both of you quickly.


    Hugs, Noel
  • Heatherbelle
    Heatherbelle Member Posts: 1,226 Member
    Options
    Hi :) I take amitryptalin
    Hi :) I take amitryptalin actually, as a migraine preventative, aside from making me drowsy about 3 hours after i take it the only side effect i get from it is really weird dreams. I've been on it for about 4 years, i only need to take it during the times of year (fall and spring) when my allergies act up, allergies trigger my migraines. This drug has been such a relief to me to actually prevent my migraines that, my only other options are to take a migraine med that knocks me out for the entire day at the onset :(
    Its so strange how different meds can affect us all so differently!
    *hugs*
    heather
  • DebbyM
    DebbyM Member Posts: 3,289 Member
    Options

    Hi :) I take amitryptalin
    Hi :) I take amitryptalin actually, as a migraine preventative, aside from making me drowsy about 3 hours after i take it the only side effect i get from it is really weird dreams. I've been on it for about 4 years, i only need to take it during the times of year (fall and spring) when my allergies act up, allergies trigger my migraines. This drug has been such a relief to me to actually prevent my migraines that, my only other options are to take a migraine med that knocks me out for the entire day at the onset :(
    Its so strange how different meds can affect us all so differently!
    *hugs*
    heather

    My Mother used to take
    My Mother used to take amitriptalin also for migraines years ago. The only side effect she had was that it made her drowsy too.

    Hugs, Debby